Kentucky, 2014

Tornado and Flooding in Kentucky, July 7, 2014

July 7, 2014 · NWS ILN · 4 events in 2 counties and zones

An unstable airmass resulted in scattered thunderstorm development through the late afternoon and early evening hours. A few of the storms produced damaging winds, locally heavy rainfall and isolated tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$170,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An unstable airmass resulted in scattered thunderstorm development through the late afternoon and early evening hours. A few of the storms produced damaging winds, locally heavy rainfall and isolated tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 7, 6:39 PM EST, 1 minute earlier.

Area forecast discussion, Jul 7, 6:39 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
739 PM EDT MON JUL 7 2014

.SYNOPSIS...
A FRONTAL BOUNDARY DROPPING SOUTHEAST FROM THE GREAT LAKES WILL
BRING SHOWERS AND THUNDERSTORMS TONIGHT. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS IS FORECAST FOR TUESDAY WHEN A POTENT SHORT WAVE
WILL INTERACT WITH A VERY MOIST AIRMASS ALONG THE SLOW MOVING
BOUNDARY. DRIER WEATHER IS ANTICIPATED BY THURSDAY AS HIGH
PRESSURE MAKES ITS WAY ACROSS THE OHIO VALLEY ON A NORTHWEST UPPER
FLOW.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FRONT IS ENTERING NORTHWEST OHIO. DEW POINTS AHEAD OF THE FRONT
ARE INCREASING INTO THE LOW 70S...ALLOWING AMPLE INSTABILITY
DURING DAYTIME HEATING. LIFT INDUCED BY FRONTAL CONVERGENCE IN THE
UNSTABLE AIRMASS IS RESULTING IN THUNDERSTORM DEVELOPMENT AHEAD OF
THE FRONT AS SUGGESTED BY MODELS OVER THE LAST FEW DAYS.

WITH THUNDERSTORMS BECOMING WIDESPREAD...HAVE OPTED TO GO WITH
CATEGORICAL POPS ROUGHLY ALONG AND SOUTH OF I-71. LOCATIONS
OUTSIDE OF THIS BAND MAY STILL SEE SCATTERED THUNDERSTORM
FORMATION. THE BAND OF THUNDERSTORMS WILL SAG GRADUALLY SOUTHEAST
THIS EVENING...WHILE THUNDERSTORMS EVENTUALLY DIMINISH IN COVERAGE
AFTER LOSS OF DAYTIME HEATING. THERE MAY BE A FEW SEVERE
THUNDERSTORMS IN AN ENVIRONMENT CONTAINING RATHER STRONG WINDS
ALOFT...AND DAMAGING STRAIGHT LINE WINDS ARE THE MAIN THREAT.
ELEVATED DEW POINTS WILL KEEP OVERNIGHT LOWS UP AROUND 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A POTENT WAVE OF LOW PRESSURE FORMING ALONG THE TAIL OF THE FRONT
WILL TRAVEL TO OHIO EARLY TUESDAY. THIS WAVE WILL CARRY A LARGE
SWATH OF MOISTURE AND LIFT INTO AN ALREADY VERY MOIST AND
UNSETTLED WEATHER REGIME. CATEGORICAL POPS ARE WARRANTED FOR THIS
SCENARIO WHICH HAS BEEN DEPICTED BY MODELS IN SIMILAR FASHION FOR
SEVERAL DAYS. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...AIDED
BY STRONGER WIND FIELDS FEATURING A 45 KNOT 850 MB JET. HIGH
TEMPERATURES IN THE LOW TO MID 80S WILL BE LIMITED BY CLOUDS AND PRECIP.

A DIMINISHING TREND TO THE CONVECTION COULD OCCUR FROM TUESDAY
AFTERNOON TO TUESDAY NIGHT AS THE FRONT...WAVE OF LOW
PRESSURE...AND ASSOCIATED FORCING MOVE EAST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NUMERICAL MODELS GENERALLY SIMILAR WITH LONG WAVE TROF SETTLING
INTO THE GREAT LAKES/OH VALLEY AT MID WEEK.

INITIAL SFC COLD FRONT TO PUSH SOUTH OF THE OHIO RIVER EARLY
WEDNESDAY WITH SECONDARY FRONT DROPPING SOUTH INTO ILN/S FA IN THE
AFTN. WILL CONTINUE HIGH CHANCE POPS MAINLY EARLY SOUTH AND ONLY A
SLIGHT CHC OF A SHOWER IN AFTN WITH SECONDARY FRONT NORTH. IN POST
FRONTAL ENVIRONMENT EXPECT SLIGHTLY BELOW NORMAL TEMPERATURES
WEDNESDAY.

MID/UPR LEVEL FLOW TO BECOME NORTHWESTERLY WITH SFC HIGH PRESSURE
BUILDING INTO THE REGION ON THURSDAY. THERE IS SOME SLIGHT
INDICATION THAT UNDER INFLUENCE OF MEAN TROF AND EMBEDDED WEAK
S/W...THERE COULD BE A FEW ISOLD POST FRONTAL SHOWERS THURSDAY
AFTN...MAINLY ACRS THE NORTH AND EAST...BUT HAVE KEPT FCST DRY AT
THIS TIME DUE TO LOW PROBABILITY AND OVERALL DRIER MODEL SOLN
TRENDS. SLIGHTLY BELOW NORMAL TEMPERATURES TO CONTINUE THURSDAY.

THE HIGH IS EXPECTED TO MOVE EAST OF THE AREA BY FRIDAY WHILE MID
LEVEL FLOW BECOMES MORE WESTERLY AS MINOR MID LEVEL RIDGING BUILDS
IN. THIS WILL ALLOW TEMPERATURES TO WARM TO NEAR NORMAL FRIDAY AND
AND SATURDAY.

MOISTURE WILL INCREASE WITH A RETURN SOUTHERLY FLOW WITH THE ECMWF
SOLN DEVELOPING NEXT CHANCE FOR PRECIPITATION SAT AFTN DUE TO AN
EMBEDDED DISTURBANCE. GFS SOLN IS ABOUT A DAY SLOWER WITH PCPN
ARRIVING SUNDAY AFTN. WILL CONTINUE TO FOLLOW FASTER MORE CONSISTENT
ECMWF.  BEST CHANCE LOOKS TO BE ACROSS WEST CENTRAL OHIO. WILL
SPREAD CHANCE POPS ACRS ENTIRE FA SAT NIGHT AND SUNDAY WITH WARM
FRONT PIVOTING THRU FA. ASSOCIATED COLD FRONT TO DROP IN FROM NW
RESULTING IN CONTINUED CHANCE NEXT MONDAY. EXPECT TEMPERATURES AT OR
SLIGHTLY ABOVE NORMAL SUNDAY AND THEN A LTL BELOW NORMAL NEXT MONDAY
WITH PCPN AND FROPA.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE SOUTHERN TAF SITES
THIS EVENING SHOULD WANE IN COVERAGE OVER THE NEXT 3 HOURS WITH
THE LOSS OF DAYTIME HEATING. COULD SEE SOME GUSTY WINDS AND BRIEF
MVFR CEILINGS/IFR VSBYS IN LOCALLY HEAVY RAIN. THEREAFTER...ACTIVITY
WILL BE SOMEWHAT SPARSE AND HAVE ONLY INCLUDE A VCSH FOR MOST OF
THE OVERNIGHT HOURS.

ATTENTION WILL TURN TO ANOTHER COMPLEX OF STORMS THAT IS FORECAST
TO MOVE INTO THE AREA EARLY WEDNESDAY MORNING FROM THE WEST.
ALTHOUGH THESE STORMS ARE EXPECTED TO BE WEAKENING AS THEY
APPROACH...THEY WILL LIKELY AFFECT THE TAF SITES. HAVE GONE WITH
MVFR CONDITIONS IN SHOWERS WITH VCTS/CB USED UNTIL TIMING OF
THUNDERSTORMS CAN BE BETTER PINPOINTED.

WINDS WILL AGAIN BECOME GUSTY LATE ON WEDNESDAY MORNING AND INTO
THE AFTERNOON HOURS AHEAD OF AN APPROACHING COLD FRONT AND IN THE
WAKE OF THE COMPLEX. BY MID TO LATE AFTERNOON...THE COLD FRONT
WILL BE PUSHING SOUTHEAST INTO THE AREA. SHOWERS AND THUNDERSTORMS
ARE AGAIN FORECAST TO DEVELOP OUT AHEAD OF THE FRONT IN THE BEST
AXIS OF LOW LEVEL MOISTURE CONVERGENCE AND UPPER LEVEL SUPPORT.
VCTS/CB HAVE BEEN PLACED IN THE TAFS FOR NOW UNTIL TIMING CAN BE
HONED IN WITH LATER FORECASTS.

OUTLOOK...THUNDERSTORMS MAY LINGER INTO TUESDAY EVENING. THUNDERSTORMS
POSSIBLE SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Jul 7, 3:46 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
446 PM EDT MON JUL 7 2014

INZ073>075-080-KYZ089>100-OHZ045-046-054>056-062>065-070>074-077>082-
088-082100-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-
DELAWARE-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
446 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

A COLD FRONT WILL PUSH SOUTHEAST INTO THE REGION EARLY TONIGHT.
THIS FRONT WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS
TO BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. IN ADDITION...A WAVE
OF LOW PRESSURE IS FORECAST TO BRING ANOTHER PERIOD OF
THUNDERSTORMS LATE TONIGHT. ATMOSPHERIC CONDITIONS MAY BE
SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE. THE MAIN
SEVERE WEATHER THREATS FROM THESE STORMS WOULD LIKELY BE DAMAGING
WINDS AND LARGE HAIL. WITH MULTIPLE ROUNDS OF THUNDERSTORMS
EXPECTED...HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDESPREAD THUNDERSTORMS OCCURRING ALONG A SLOW MOVING COLD FRONT
MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN THREATS. TRAINING AND SLOW MOVING THUNDERSTORMS MAY LEAD TO
EXCESSIVE RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

INZ050-058-059-066-OHZ026-034-035-042>044-051>053-060-061-082100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
446 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TONIGHT.

A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION EARLY TONIGHT.
THIS FRONT WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS
TO BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. IN ADDITION...A WAVE
OF LOW PRESSURE IS FORECAST TO BRING ANOTHER PERIOD OF
THUNDERSTORMS LATE TONIGHT. ATMOSPHERIC CONDITIONS MAY BE
SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE. THE MAIN
SEVERE WEATHER THREATS FROM THESE STORMS WOULD LIKELY BE DAMAGING
WINDS AND LARGE HAIL. WITH MULTIPLE ROUNDS OF THUNDERSTORMS
EXPECTED...HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 7, 6:14 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       3 NE UPPER ARLINGTON    40.05N 83.03W
07/07/2014  M0.90 INCH       FRANKLIN           OH   BROADCAST MEDIA

&&

KURZ
Local storm report, Jul 7, 6:16 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             WSW OXFORD              39.50N 84.75W
07/07/2014  M0.75 INCH       BUTLER             OH   TRAINED SPOTTER

&&

KURZ
Local storm report, Jul 7, 6:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     FLOOD            4 NNW DOWNTOWN DAYTON   39.81N 84.23W
07/07/2014                   MONTGOMERY         OH   PUBLIC

            STANDING HIGH WATER IN HARRISON TOWNSHIP.

&&

KURZ
Special weather statement, Jul 7, 6:34 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT MON JUL 7 2014

OHZ063-064-072-073-080-080000-
CLINTON OH-FAYETTE OH-PICKAWAY OH-ROSS OH-HIGHLAND OH-
734 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND...
NORTHWESTERN ROSS...SOUTHWESTERN PICKAWAY...FAYETTE AND NORTHEASTERN
CLINTON COUNTIES THROUGH 800 PM EDT...

AT 732 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STAUNTON...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENFIELD AND NEW
HOLLAND.

ALSO...NEW MARTINSBURG...ROCK MILLS...GOOD HOPE...RAINSBORO...
PLANO...PAINT CREEK STATE PARK...SOUTH SALEM...AUSTIN...LATTAVILLE
AND FRANKFORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3947 8292 3919 8346 3950 8374 3967 8337
Special weather statement, Jul 7, 6:37 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT MON JUL 7 2014

KYZ090>093-095-096-080000-
KENTON KY-PENDLETON KY-BOONE KY-CAMPBELL KY-GALLATIN KY-GRANT KY-
737 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN GRANT...
NORTHEASTERN GALLATIN...CAMPBELL...BOONE...NORTHWESTERN PENDLETON AND
KENTON COUNTIES THROUGH 800 PM EDT...

AT 736 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BEAVERLICK...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WALTON...CRITTENDEN...
INDEPENDENCE...BUTLER AND ALEXANDRIA.

ALSO...RICHWOOD...BRACHT...RICEDALE...BANK LICK...ATWOOD...PINER...
WHITE TOWER...FISKBURG...LATONIA LAKES AND RYLAND HEIGHTS ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3879 8480 3885 8480 3888 8478 3889 8480
      3897 8480 3900 8436 3876 8433
Local storm report, Jul 7, 6:38 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
738 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLOOD            MIAMISBURG              39.64N 84.27W
07/07/2014                   MONTGOMERY         OH   PUBLIC

            STANDING WATER IN LOW LYING AREAS

&&

KURZ

The radar

The Cincinnati radar (KILN), 120 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

2 flood, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Gallatin

When
July 7, 6:40 PM EST to 6:42 PM EST
Where
Gallatin County, 0.18 mi WNW of Ethridge to 0.28 mi S of Ethridge
Rating
EF0
Path length
0.47 mi
Path width
200 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
38.771, -84.933

A tornado touched down on Craigs Creek Lake where substantial damage occurred to a large dock near the marina entrance along US Route 42. A section of roofing and the associated supporting structure measuring approximately 75 by 75 feet was destroyed and deposited immediately to the southwest of the original location. The entire dock measured approximately 100 by 225 feet and was attached to a number of metal poles anchored into the lake bottom. These poles were approximately 6 inches in diameter and were all bent at least several degrees toward the southwest, indicating the entire structure was moved in that direction. This movement was perpendicular to the apparent storm motion at that time as ascertained from radar.

Tree damage was also observed on an island approximately 150 yards east of this dock. Several 4 to 8 inch diameter trees had fallen toward the northwest. Additional trees of similar size were also noted to be downed along the western shore of the lake near Knox Lillard Road, approximately a half mile southeast of the intersection with US Route 42. Roof covering and several concrete cinder blocks securing a patio roof were lifted from a structure along the shoreline. This material was deposited 50 to 100 feet south of the original location.

The tornado ended just before Hillandale Drive where some minor tree damage occurred along the shoreline.

Thunderstorm Wind, Gallatin

When
July 7, 6:45 PM EST to 6:47 PM EST
Where
Gallatin County, 1.16 mi NE of Ethridge to 0.32 mi NW of Warsaw
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
38.780, -84.913

Thunderstorm winds uprooted several trees and caused some minor roof and siding damage to structures along a west to east swath through Warsaw. Damage also occurred to the roof, fencing and bleachers at Gallatin High School.

Flood, Grant

When
July 7, 7:30 PM EST to 8:30 PM EST
Where
Grant County, 1.25 mi WNW of Dry Ridge
Cause
Heavy Rain
Reported by
Public
Coordinates
38.686, -84.602

Heavy rain caused standing water on northbound Interstate 75 just north of the Dry Ridge exit.

Flood, Gallatin

When
July 7, 8:00 PM EST to 9:00 PM EST
Where
Gallatin County, 2.63 mi SE of Ethridge to 1.42 mi S of Ethridge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.740, -84.900

High water was reported on numerous roads across the county due to heavy rain.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2014Every state in 2014This day in weather historyThe tornado archive for Kentucky, 2014Warnings in Kentucky, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529029, 529054, 529382, 529380.